Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Allergy, sinus. Bleeding, runny nose, thick grey substance while blowing nose. Taken antibiotics. No relief. Treatment?

31 year old male. I have suffered from severe allergies and sinus problems all my life. Over the past 3-4 months I have started getting these thick grey brain matter looking boogers (for lack of a better word) when I blow. My nose just drips like crazy (clear) but then it gets real irritated so I blow or sneeze and the brown/gray bits of whatever appear. Just recently and for about 2 weeks I was getting several nose bleeds a day. Not a lot of blood; just would feel it running, would wipe and it was blood instead of snot. I mentioned the weird sinus boogers to my family physician and they were putting me on antibiotics anyway for strep and said if it was a sinus infection it would just clear up as well with the antibiotics; it didn t.
Asked On : Fri, 3 Aug 2012
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
you seem to have sinusitis.. where there is collection of pus in the sinuses.. usually sinuses drain by themselves..but due to infection the drainage gets blocked and infection starts in the sinus leading to pus formation.. antibiotic help in sinusitis to some extent..but many times it goes not get cleared.. you need to visit ent specialist for your sinusitis.. he would take an x ray /ct, depending on that your treatment will be done..
for your allergy you must go to immunologist or alllergy specialist , since you allergy is very severe you have to do a test called skin prick test.. then according to the allergen identified ,you would be given immunotherapy , which would reduce your allergy and also sinus problem by 80-90 percent
thank you
dr .mukesh
Answered: Fri, 28 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor